Anxiety Community
Is 1.5 mg of bromazepam (Lexotan) a day adictive?
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is 1.5 mg of bromazepam (Lexotan) a day adictive?

Hi. I am currently taking 1.5 mg bromezepam (Lexotan) a day (morning) for anxiety. My question is can I become addicted from this daily dose?

Related Discussions
370181_tn?1408130715
Hi! We haven't seen you in awhile!
I tried to find the med you're talking about, but it looks like it's not marketed in the States as it has yet to get FDA approval. So I had to resort to Wikepedia for ANY info at all. (I did find one little blurb that said it was also known as "Klonopin," but even Wikepedia would have known that)  I'm positive someone far smarter than me will come along and give you better information, but for now, here is what I could find.


Tolerance, dependence and withdrawal
Bromazepam shares with other benzodiazepines the risk of abuse, misuse, psychological dependence and/or physical dependence.[22][23] A withdrawal study demonstrated both psychological dependence and physical dependence on bromazepam including marked rebound anxiety after 4 weeks chronic use. Those whose dose was gradually reduced experienced no withdrawal.[24]

Patients treated with bromazepam for generalised anxiety disorder were found to experience withdrawal symptoms such as a worsening of anxiety, as well as the development of physical withdrawal symptoms when abruptly withdrawn from bromazepam.[25] Abrupt or over rapid withdrawal from bromazepam after chronic use even at therapeutic prescribed doses may lead to a severe withdrawal syndrome including status epilepticus and a condition resembling delerium tremens.[26][27][28]

Like I said, Amethyst, I don't know what drug this is in the States, or even if it's sold here, but if the recommeded time on this medication is only 4 WEEKS, it must be pretty potent. And according to THIS information, sounds like after four weeks of daily use, you will have built up a tolerenace to it and need to taper.
I usually take info from Wikepedia with a grain of salt, but I think it would be a good idea for you to do some additional research on this in Aruba and find out exactly what you're taking, or are about to take. I'd talk to a pharmacist for starters.
Please let me know what you find out............I'm very curious!
Don't be a stranger!
And sorry I couldn't be of more help!
Take care
Peace
Greenlydia  
Blank
Post a Comment
To
Recent Activity
1302038_tn?1414004539
Blank
TinaR10 commented on Grace358's status
5 hrs ago
406584_tn?1399591666
Blank
Jade59, and 10356 commented on Pat1956100's status
7 hrs ago
973741_tn?1342346373
Blank
specialmom commented on specialmom's status
11 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Anxiety Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank